Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 338, NWS Austin/San Antonio, TX

July 8, 2007Bandera County, Real County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 8, 2007, 6:45 AM CDT for Bandera County, Real County, Uvalde County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 6:45 AM CDT (11:45 UTC)
Expired
Jul 8, 2007, 10:45 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bandera County, TX, Real County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 77 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:10 AM CDTFLASH FLOODUvalde, TXFM 337E AND FM 1120 CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2304 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2304 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 081146
FFWEWX
TXC019-385-463-081545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 AM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...VANDERPOOL...TARPLEY...MEDINA...
  BANDERA...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF LEAKEY...
  UVALDE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1045 AM CDT

* AT 636 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM 
  THUNDERSTORMS OVER THE WARNED AREA. RAINFALL AMOUNTS IN EXCESS OF 
  TWO INCHES ARE POSSIBLE WITH THESE STORMS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIPE CREEK
  AND LOST MAPLES STATE PARK

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED 
AREA. TURN AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2997 9969 2992 9968 2991 9918 2972 9880
      2961 9889 2957 9896 2957 9898 2963 9899
      2963 9941 2947 9942 2945 9989 2998 9976

$$
2 follow-up statements
000 
WGUS74 KEWX 081223
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 AM CDT SUN JUL 8 2007

TXC019-385-463-081545-
REAL TX-BANDERA TX-UVALDE TX-
717 AM CDT SUN JUL 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
UVALDE...BANDERA AND REAL COUNTIES...

AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
ESTIMATED RAINFALL AMOUNTS UP TO 4 INCHES BETWEEN VANDERPOOL AND 
LEAKEY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANDERPOOL...
PIPE CREEK...MEDINA...LOST MAPLES STATE PARK...LEAKEY AND BANDERA

FARM TO MARKET ROADS 337...187...470...1120 AND 336 IN EASTERN REAL 
...WESTERN BANDERA AND NORTHEAST UVALDE COUNTIES WILL BE 
PARTICULARLY DANGEROUS OVER THE NEXT SEVERAL HOURS. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

LAT...LON 2997 9969 2992 9968 2991 9918 2972 9880
      2961 9889 2957 9896 2957 9898 2963 9899
      2963 9941 2947 9942 2945 9989 2998 9976

$$
000 
WGUS74 KEWX 081548
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1048 AM CDT SUN JUL 8 2007

TXC019-385-463-081558-
REAL TX-BANDERA TX-UVALDE TX-
1048 AM CDT SUN JUL 8 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR UVALDE...BANDERA AND REAL
COUNTIES...

LAT...LON 2997 9969 2992 9968 2991 9918 2972 9880
      2961 9889 2957 9896 2957 9898 2963 9899
      2963 9941 2947 9942 2945 9989 2998 9976

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:38 AM CDT, 7 minutes earlier.

Area forecast discussion, Jul 8, 6:38 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
638 AM CDT SUN JUL 8 2007

.AVIATION...
MIXED-BAG OF PREVAILING MVFR AND IFR CIGS/VSBYS TO GO VFR BETWEEN
15-17Z THIS MORNING. A BATCH OF SHOWERS AND THUNDERSTORMS NORTH
AND WEST OF KSAT WILL CONTINUE MOVING ENE WITH TIME...WITH
SCATTERED THUNDERSTORMS POPPING-UP LATER DUE TO DAYTIME HEATING.
MVFR CIGS WILL RETURN TONIGHT BETWEEN 06-09Z. A MODERATE SOUTHERLY
LOW LEVEL FLOW WILL CONTINUE.

&&

.PREV DISCUSSION... /ISSUED 443 AM CDT SUN JUL 8 2007/

DISCUSSION...
A CLUSTER OF SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS THE HILL
COUNTRY THIS MORNING AND COULD PRODUCE SOME SPOTTY FLOODING
CONCERNS, BUT THEIR SHAPE AND MOVEMENT IS NOT AS CONDUCIVE TO
TRAINING AS THE NOCTURNAL ACTIVITY SEEN THE PAST COUPLE NIGHTS.
THUS WILL HOLD OFF A FFA UNLESS TRENDS TAKE A TURN FOR THE WORSE.
LOW LEVEL DEWPOINTS IN THE LOW TO MID 70S HINT AT DEEP TROPICAL
MOISTURE THIS MORNING, BUT THE INCREASED ZONAL WIND PATTERN
DEVELOPING MAINLY AT 500 HPA AND ABOVE SHOULD HELP SUPPORT
INCREASED CELL SPEED AND PERHAPS SOME INCREASED SUBSIDENCE TO
LIMIT COVERAGE. ASSUMING MAINLY SCATTERED CONVECTION TODAY, MAX
TEMPS SHOULD APPROACH THE WARMER GFS BASED TEMPERATURE GUIDANCE,
BUT THE COOLER NAM GUIDANCE WAS BLENDED IN FOR THE NEXT TWO DAYS.

MODEL TRENDS CONTINUE TO FAVOR ONLY ISOLATED TO SCATTERED DIURNAL
SHOWERS AND THUNDERSTORMS DURING THE DAYTIME HOURS MON-WED, MAINLY
EAST OF I-35 WITH A GRADUAL DECREASING TREND AS DRIER AIR BLENDS
IN FROM ALOFT AND FROM THE WEST. BY LATE WED INTO THU, THE MID
LEVEL WINDS FORECAST INDICATES MID-LEVEL STABILITY AND POSSIBLY A
DRY DAY ACROSS ALL AREAS. THE DRY SPELL MAY BE SHORT-LIVED FOR
EASTERN AND NORTHERN COUNTIES AS A NW FLOW PATTERN SETS UP OVER
THE RED RIVER VALLEY FOR NEXT WEEKEND. IN GENERAL, HAVE LEANED
10 PERCENT HIGHER THAN MEDIUM RANGE GUIDANCES ON POPS FOR MUCH OF
THE WORK WEEK, SINCE THE WEAK SHEAR PATTERN COULD STILL COMBINE
WITH MESOSCALE CONVECTIVE INFLUENCES TO ALTER THE PATTERN FOR
INCREASING STABILITY ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              89  74  91  75  93 /  50  20  30  10  20
AUSTIN BERGSTROM INTL AIRPORT  89  73  90  74  92 /  50  20  30  10  20
DEL RIO INTL AIRPORT           92  77  95  77  95 /  10  10  10  10  20
SAN ANTONIO INTL AIRPORT       89  75  90  75  91 /  40  20  20  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/11/WR
Hazardous weather outlook, Jul 8, 5:46 AM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 AM CDT SUN JUL 8 2007

TXZ171>173-183>194-202>209-217>225-228-091100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
546 AM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAIN FROM SCATTERED THUNDERSTORMS WILL FALL OVER
ALREADY SATURATED GROUNDS AND MAY CAUSE MINOR FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:04 PM CDTFlash Flood WarningEWXWilliamson2 hr
Jul 8, 2:38 PM CDTRiver Flood WarningEWXKarnes18 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.